Topic: Does stomach get distended with cc

We've noticed that my dad's stomach appears to be distended.  Does cc cause this?

He's gained all the weight he initially lost and is now back to his starting weight (about 40lbs since March 08).  He eats really well and is hungry all the time.  Mom thinks his stomach is like that because of stomach gases.

Does anyone have any info on this?

Re: Does stomach get distended with cc

Hi,
I'm not a doctor, but from my experience, it could be stomach gases, and it could be fluid buildup in the abdomen (ascites), which is very common with cc. Some people have the fluid drained periodically, so you should see if that's an option. It's not always a bad sign, but it can be uncomfortable and a doctor should ascertain if it IS ascites or not and whether it should be treated.

Best of luck to you and your family,
Joyce M

3

Re: Does stomach get distended with cc

My husband, Brad,  has been living with CC for the past 2+ years.  Just recently, he began swelling with fluid in his abdomen (ascites) and also in his legs and feet.  Last week the radiologist removed over 5 liters of fluid from his abdomen.   It helped Brad a great deal.  Not so much pressure on the diaphragm, which reduced the gas, and allowed him to eat without so much discomfort.  The oncologist dept. said that any time he feels miserable from the fluid build-up, he can call and make an appt. to have more fluid removed.  Apparently, not an uncommon problem.

We've also reduced Brad's salt intake dramatically, which we believe helped with the legs and ankles.

Keep in mind that weight gain can be attributed to the fluid buildup.

Wishing you only the best,
DianeC

Re: Does stomach get distended with cc

Rank, don't forget to also use the search function for "ascites".  There are many postings on this subject.
Sending good wishes your way,
Marions

THIS INFORMATION IS NOT INTENDED NOR IMPLIED TO BE A SUBSTITUTE FOR PROFESSIONAL MEDICAL ADVICE. YOU SHOULD ALWAYS SEEK THE ADVICE OF YOUR PHYSICIAN OR OTHER QUALIFIED HEALTH CARE PROVIDER